Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 95, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2025, 8:20 AM EDT for 6 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2025, 8:20 AM EDT (12:20 UTC)
- Expired
- Apr 7, 2025, 9:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, GA, Greene County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
759
WUUS52 KFFC 071220
SVRFFC
GAC059-133-211-219-221-297-071300-
/O.NEW.KFFC.SV.W.0095.250407T1220Z-250407T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
820 AM EDT Mon Apr 7 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Oconee County in northeastern Georgia...
Morgan County in north central Georgia...
Southern Clarke County in northeastern Georgia...
Eastern Walton County in north central Georgia...
Northern Greene County in east central Georgia...
Western Oglethorpe County in northeastern Georgia...
* Until 900 AM EDT.
* At 820 AM EDT, severe thunderstorms were located along a line
extending from near Campton to Ebenezer to near Rutledge, moving
northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bishop, Madison, Arnoldsville, North High Shoals, Beechwood Hills,
Good Hope, Wrayswood, Eastville, Hutchings, Barnett Shoals,
Greshamville, Pannell, Lexington, Maxeys, Penfield, Watkinsville,
Apalachee, Whitehall, Ebenezer, and Stephens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3348 8360 3362 8359 3371 8378 3381 8379
3392 8368 3391 8365 3393 8361 3399 8306
3363 8304
TIME...MOT...LOC 1220Z 239DEG 66KT 3385 8369 3370 8361 3358 8362
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
823
WWUS52 KFFC 071242
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
842 AM EDT Mon Apr 7 2025
GAC059-133-211-219-221-297-071300-
/O.CON.KFFC.SV.W.0095.000000T0000Z-250407T1300Z/
Oconee GA-Morgan GA-Clarke GA-Walton GA-Greene GA-Oglethorpe GA-
842 AM EDT Mon Apr 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR OCONEE...MORGAN...SOUTHERN CLARKE...NORTHEASTERN WALTON...
NORTHERN GREENE AND WESTERN OGLETHORPE COUNTIES...
At 842 AM EDT, severe thunderstorms were located along a line
extending from Diamond Hill to Arnoldsville to near Maxeys, moving
northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bishop, Madison, Arnoldsville, North High Shoals, Beechwood Hills,
Wrayswood, Eastville, Hutchings, Barnett Shoals, Greshamville,
Lexington, Maxeys, Penfield, Watkinsville, Apalachee, Whitehall,
Stephens, Woodville, Bostwick, and Buckhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 8360 3362 8359 3375 8358 3393 8361
3399 8306 3363 8304
TIME...MOT...LOC 1242Z 239DEG 66KT 3405 8330 3390 8322 3378 8323
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$484
WWUS52 KFFC 071252
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
852 AM EDT Mon Apr 7 2025
GAC059-133-211-219-221-297-071302-
/O.EXP.KFFC.SV.W.0095.000000T0000Z-250407T1300Z/
Oconee GA-Morgan GA-Clarke GA-Walton GA-Greene GA-Oglethorpe GA-
852 AM EDT Mon Apr 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR OCONEE...MORGAN...SOUTHERN
CLARKE...NORTHEASTERN WALTON...NORTHERN GREENE AND WESTERN OGLETHORPE
COUNTIES WILL EXPIRE AT 900 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
&&
LAT...LON 3348 8360 3362 8359 3375 8358 3393 8361
3399 8306 3363 8304
TIME...MOT...LOC 1252Z 239DEG 66KT 3414 8313 3399 8305 3387 8306
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:57 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 7, 6:57 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 657 AM EDT Mon Apr 7 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 330 AM EDT Mon Apr 7 2025 Current radar loop shows a line of showers and thunderstorms extending from the LA/AL Gulf coast, across GA, up into the Mid Atlantic, and over the New England states. This frontal boundary has currently stalled between the ATL and MCN areas with showers and isolated thunderstorms training northward across the state. We have see 2 to 3 inches across the CWA from this system and we are looking for another 1 to 2 inches today. We have seen a few creeks and rivers respond to this amount of precipitation but we have not have much in the way of flash flooding. Will still keep a close eye on things today with the anticipated precipitation still to come. Will also continue the current Flood Watch with it expiring around 8pm this evening. The models are in very good agreement showing this boundary staying fairly stationary this morning then beginning to push south and east this afternoon, finally exiting the area late tonight. We could still see some isolated severe storms across east central portions of the state today before this front exits the area but instability indices are lacking. The best location for severe storms today will be along and south of a Cordele to Augusta line. This meshes well with the current slight risk area SPC has drawn over the region. Once this front exits the area, a much drier and cooler airmass will begin to move in across the area. High temps today will be mainly in the 60s and 70s with some 50s across North GA and some 80s across SE portions of the CWA. The cooler airmass begins to push into North GA this evening with lows expected in the upper 30s to near 50. High temps Tuesday will only get up into the 50s and 60s but the cold temps really move in Tues night. We will see near freezing temps across north and portions of west GA Wed morning. 01 && .LONG TERM... (Tuesday night through Sunday) Issued at 330 AM EDT Mon Apr 7 2025 Cold air advection will continue Tuesday night into Wednesday morning within northwesterly low level flow and an Arctic surface high pressure moving through the Midwest. Clear skies and light winds will furthermore aid in radiational cooling. Temperatures on Wednesday morning will be the coolest we've seen in a few weeks, with lows forecast to drop into the low to mid 30s in areas north of I-85. Areas to the south of I-85 are forecast to see low temperatures mainly in the upper 30s to low 40s. The coldest locations in north and west Georgia will likely see development of at least patchy front, warranting the issuance of a Frost Advisory in a coming forecast package. A Freeze Warning may furthermore in locations in the far northwest and higher elevations where temperatures could approach or drop below 32 degrees. Consultation will be had with the state climatologist as to whether or not the mountain areas have begun the growing season, which will dictate the need for products in those counties, as well. On Wednesday, the center of the surface high will become positioned to the northeast of the forecast area, at which point the low level winds will shift to the southeast. This will bring an end to the CAA regime, and the airmass will begin to moderate with plenty of sunshine. Highs on Wednesday will be about 3-5 degrees below climatological normals, in the 60s in north Georgia and low 70s in central Georgia. On Thursday, a mid-level trough and associated surface low will move from the upper Great Plains into the lower Midwest. A cold front extending from the low will bring a return of showers and thunderstorms to far north Georgia by Thursday afternoon. By this time, dewpoints will have struggled to get back above 50, even with increasing southwesterly low level flow. Because of this, instability appears that it will be quite limited ahead of the frontal boundary. With SBCAPE values generously between 200-400 J/kg in the peak heating hours, isolated thunderstorms will be possible but the severe threat is expected to be limited. As the trough continues to deepen Thursday night into Friday, it will advance the front and associated precipitation southeastward through the area. With marginal instability once again, scattered showers and isolated thunderstorms will linger on Friday, coming to an end by Friday night. By early Saturday, the aforementioned trough will become cut off from the jet well to the north, positioning Georgia underneath northwesterly flow on the back side as it meanders to the east. In the event this occurs, it will promote pleasant weather this weekend, with cool temperatures and mostly clear skies on Saturday and Sunday. King && .AVIATION... (12Z TAFS) Issued at 615 AM EDT Mon Apr 7 2025 The frontal boundary laying across the state continues to bring showers and thunderstorms to the region. The main line has stalled over the ATL to MCN corridor and will stay there through the morning hours. Ceilings expected in the MVFR and IFR range with precipitation expected through 18z-20z. Will see ceilings lift later this afternoon into the evening hours and becoming clear after 04z Tue. Winds are mainly out of the SW but will turn to the West around daybreak then to the NW this afternoon. Will see wind speeds stay in the 7-14kt range with slightly higher gust. //ATL Confidence...12Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 43 65 39 / 90 10 0 0 Atlanta 67 44 61 40 / 80 10 0 0 Blairsville 64 36 56 31 / 60 0 0 0 Cartersville 64 40 59 34 / 50 10 0 0 Columbus 69 44 67 39 / 90 10 0 0 Gainesville 67 44 62 40 / 70 0 0 0 Macon 72 45 67 41 / 100 30 0 0 Rome 63 40 60 33 / 40 0 0 0 Peachtree City 67 42 63 36 / 90 10 0 0 Vidalia 83 50 71 47 / 90 70 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ001>009-011>016-019>025- 027-030>038-041>050-052>061-066>073-078>084-089>095-102>104. && SHORT TERM...01 LONG TERM....King AVIATION...01
Hazardous weather outlook, Apr 7, 6:04 AM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 604 AM EDT Mon Apr 7 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 604 AM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Thunderstorms are expected across central and east Georgia through this afternoon. Some storms could become strong to severe, capable of producing damaging winds, locally heavy rainfall, and frequent lightning. A brief tornado also cannot be ruled out. A Flood Watch is in effect through 8 PM this evening across north and portions of central Georgia due to periods of heavy rainfall and the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Frost and freeze concerns may develop across portions of north Georgia Tuesday night into Wednesday morning. Isolated to scattered thunderstorms will be possible across north and central Georgia on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Apr 7, 8:18 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 AM EDT Mon Apr 7 2025
GAZ025-027-035-036-071245-
Madison GA-Jackson GA-Barrow GA-Clarke GA-
818 AM EDT Mon Apr 7 2025
...A strong thunderstorm will impact portions of southeastern Barrow,
northwestern Clarke, southeastern Jackson and southwestern Madison
Counties through 845 AM EDT...
At 818 AM EDT, a strong thunderstorm was near Statham, or near
Winder, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Statham, Sandy Creek Recreation Area, Oconee Heights, Athens,
Barretts Mill, Arcade, Nicholson, Athens-Clarke County, Bogart, and
Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3408 8332 3396 8334 3395 8352 3397 8354
3395 8357 3394 8366 3405 8370 3415 8340
TIME...MOT...LOC 1218Z 247DEG 30KT 3401 8364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:56 PM EDT | River Flood Warning | FFC | Chattooga | 18 hr |
| Apr 6, 10:14 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 12 hr |
| Apr 6, 10:18 PM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 36 hr |
| Apr 6, 10:25 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 66 hr |
| Apr 6, 11:28 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Apr 6, 11:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Apr 6, 11:59 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 31 min |
| Apr 7, 12:21 AM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Stewart | 24 min |
| Apr 7, 12:49 AM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Apr 7, 1:19 AM EDT | River Flood Warning | FFC | Forsyth | 119 min |
| Apr 7, 3:21 AM EDT | River Flood Warning | FFC | Whitfield | 36 hr |
| Apr 7, 6:16 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| Apr 7, 6:18 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 33 hr |
| Apr 7, 7:20 AM EDT | Tornado Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Meriwether and 2 more | 40 min |
| Apr 7, 7:52 AM EDT | Tornado Warning | FFC | Henry | 13 min |
| Apr 7, 8:02 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton, Walton | 43 min |
| Apr 7, 8:18 AM EDT | Special Weather Statement | FFC | Jackson | 27 min |
| Apr 7, 8:37 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Jasper, Morgan, Putnam | 33 min |
| Apr 7, 8:51 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 39 min |
| Apr 7, 8:57 AM EDT | Special Weather Statement | FFC | Madison, Oglethorpe, Taliaferro, Wilkes | 48 min |
| Apr 7, 9:30 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 35 min |
| Apr 7, 9:48 AM EDT | Tornado Warning | FFC | Crisp, Dodge, Pulaski, Wilcox | 25 min |
| Apr 7, 10:00 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 53 hr |
| Apr 7, 10:17 AM EDT | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 43 min |
| Apr 7, 10:18 AM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Apr 7, 10:30 AM EDT | River Flood Warning | FFC | Floyd | 28 hr |
| Apr 7, 11:00 AM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Apr 7, 11:58 AM EDT | Special Weather Statement | FFC | Telfair | 47 min |
| Apr 7, 12:43 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 27 hr |
| Apr 7, 12:46 PM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Apr 7, 2:00 PM EDT | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more | 13 hr |
| Apr 7, 2:50 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 20 hr |
| Apr 7, 4:16 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Apr 7, 5:03 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 42 min |
| Apr 7, 5:07 PM EDT | River Flood Warning | FFC | Floyd | 41 hr |
| Apr 7, 5:40 PM EDT | River Flood Warning | FFC | Jones | 17 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.